Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Foamy, darker and odorous urine
Mar 23, 2007

I am a 54 yo old male in excellent shape, and have been HIV+ for 5 years. Since switching from Truvada/Sustiva to Atripla, my urine is consistently been extremely foamy, darker in color and with a strong urea odor -- very unlike before. I never have clear urine. My stool is soft, but not usual normally colored, if a little "curry" in color.

My metabolic panels have been consistently normal, and I think I am reasonably well- hydrated.

Could this be related to melatonin--which I take to counteract Atripla's nightitme effects? This is the only other known change I can think of other than the switch to Atripla, which seemed to coincide with the change in my urine.

Thanks to all of you for your heroic work!

Response from Dr. Henry

I have had numeroud patients take melatonin and I haven't received any comments about a consistent change in urine characteristics like you describe. There are likely some different chemicals used in the Atripla formulation compared to Truvada/Sustiva but it would be unlikely (though possible) for them to cause the urine complaint. A brief trial off melatonin or use of the old Truvada/Sustiva could sort out those seemingly unlikely possibilities. Urine color/odor seems to change from week to week sometimes in a manner that is hard to understand. If your liver/kidney/glucose/ blood tests and urinalysis are unremarkable it may be tough to pin down the cause. KH


Previous
Lots of pain
Next
saftey of excersise and lactic acid

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement